Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 131, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 29, 2015, 5:08 PM CDT for Calhoun County, Pike County, Illinois; Pike County, Missouri. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 29, 2015, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:14 PM CDT | TSTM WND DMG | Louisiana, MO | MULTIPLE LARGE TREES DOWN ON THE GROUND IN LOUISIANA. |
| Jun 29, 5:16 PM CDT | TSTM WND DMG | Louisiana, MO | ROOF PARTIALLY TORN OFF AT THE CORNER OF TENNESSEE AND WATER STREETS. |
| Jun 29, 5:16 PM CDT | TSTM WND GST 55 | Louisiana, MO | |
| Jun 29, 5:18 PM CDT | HAIL 0.88 | Louisiana, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS53 KLSX 292208
SVRLSX
ILC013-149-MOC163-292300-
/O.NEW.KLSX.SV.W.0131.150629T2208Z-150629T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 600 PM CDT
* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIKE...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOUISIANA...PIKE...PLEASANT HILL...CLARKSVILLE AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3934 9078 3925 9108 3951 9120 3958 9097
TIME...MOT...LOC 2208Z 335DEG 19KT 3948 9103
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY3 follow-up statements
597
WWUS53 KLSX 292225
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT MON JUN 29 2015
ILC013-149-MOC163-292300-
/O.CON.KLSX.SV.W.0131.000000T0000Z-150629T2300Z/
PIKE IL-CALHOUN IL-PIKE MO-
525 PM CDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND SOUTH CENTRAL PIKE COUNTY
IN WEST CENTRAL ILLINOIS...AND EASTERN PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 600 PM CDT...
AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIKE...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3945 9111 3951 9092 3934 9078 3925 9108
TIME...MOT...LOC 2225Z 335DEG 19KT 3940 9098
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY800
WWUS53 KLSX 292235
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT MON JUN 29 2015
ILC013-149-MOC163-292300-
/O.CON.KLSX.SV.W.0131.000000T0000Z-150629T2300Z/
PIKE IL-CALHOUN IL-PIKE MO-
535 PM CDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND SOUTH CENTRAL PIKE COUNTY
IN WEST CENTRAL ILLINOIS...AND EAST CENTRAL PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 600 PM CDT...
AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSVILLE...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED WIND DAMAGE TO LARGE
TREES AND ELECTRIC LINES IN LOUISIANA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3938 9110 3945 9087 3934 9078 3925 9108
TIME...MOT...LOC 2235Z 335DEG 19KT 3935 9095
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY844 WWUS53 KLSX 292245 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 545 PM CDT MON JUN 29 2015 ILC013-149-MOC163-292255- /O.CAN.KLSX.SV.W.0131.000000T0000Z-150629T2300Z/ PIKE IL-CALHOUN IL-PIKE MO- 545 PM CDT MON JUN 29 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3938 9110 3945 9087 3934 9078 3925 9108 TIME...MOT...LOC 2245Z 335DEG 19KT 3930 9092 $$ KANOFSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:05 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 29, 4:05 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT Mon Jun 29 2015 .SHORT TERM: (Through Late Tonight) Issued at 347 PM CDT Mon Jun 29 2015 Isolated convection has formed over the last hour in a narrow north-south band along the Mississippi River from near Quincy to near St Louis. Could be a bit more development over the next several hours, and then anticipate that this activity will quickly dissipate with loss of heating. However, upstream shortwave currently fueling convection over eastern MN and nw WI will be dropping south overnight, and this may return a low shower/thunderstorm threat to areas along and north of I-70 in the midnight-daybreak time frame. Truett .LONG TERM: (Tuesday through Next Monday) Issued at 347 PM CDT Mon Jun 29 2015 (Tuesday-Thursday) Weak ripples in the upper level NW flow will continue a threat of showers and a few thunderstorms into the day on Tuesday. Have attempted to reflect a bit of a diurnal trend to the PoPs with afternoon heating and instability leading to a bit more of a threat/coverage, but this trend may certainly be altered by the arrival of the difficult to time shortwaves. At this point I've only made modest tweaks to going forecasts, and will likely have to save any major adjustments to the nowcast time frame. Unfortunately, it appears that several rounds of convection...and more heavy rain...are in the offing as we head into midweek. 12z runs are maintaining trends of previous solutions in forecasting a slight eastward shift of the upper level trof during this time, which willl allow baroclinicity over the plains to work back to the east. Deep UVV is progged to develop across the FA on Tuesday night due to strong shortwave in the NW flow sweeping into the mid-Mississippi Valley, with resultant low level WAA producing strong isentropic ascent over eastward advancing baroclinic zone. Resultant strong lift and rapid eastward advection of lower tropospheric moisture should cause elevated convection to develop during the late evening over western MO and then grow into an MCS which will then work its way east-southeast late Tuesday night and early Wednesday morning. This round of convection should then be followed by more storms late Wednesday and Wednesday night as yet another shortwave in the NW flow propagates into the region, with both the GFS and NAM suggesting nearly persistent WAA/theta-e advection over the southern half of the CWA in this time frame. Both the GFS and the NAM are progging PWATS of over 2 inches in our area heading into midweek, so storms should be efficient rain- makers...again... It does appear that the heaviest rainfall may be located over the southwest or southern half of the CWA (avoiding the critically water-logged northeast half of the FA), but in reality no spot in our CWA needs any more wet weather. Have mentioned this heavy rain potential in a hydrologic outlook issued earlier this afternoon. A chance of thunderstorms will certain carry into Thursday, but it does appear that the barrage of shortwaves in the Tuesday night- Wednesday night time frame...along with the convection they produce...will cause a southward and westward displacement of the low level baroclinicity, lessening the heavy rain threat by that time. (Friday-Monday) Medium range solutions maintain ridging over the western CONUS and a mean trof over the northeast U.S.,which places mid-Mississippi Valley in the heart of the NW flow regime throughout the period. With shortwaves rippling through this NW flow it appears that there will be a chance of showers and thunderstorms throughout the Friday-Monday time frame. There should be lots of dry time and certainly don't see any all-day rains at this point, but for now no solution really offers any significant rain-free period. Truett && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1247 PM CDT Mon Jun 29 2015 Surface low over central Indiana will continue to weaken and lift to the northeast. However will stay in busy northwest flow aloft with more shortwaves sliding south into region. Cu has begun to lift a bit and scatter out more so cigs for the most part are VFR for rest of forecast period. Could see some isolated showers develop this afternoon, but coverage is minimal so did not add mention to tafs at this time. Otherwise, north winds to back to the northwest to west and become light. Then winds to pick back up a bit by mid morning on Tuesday from the west. Specifics for KSTL: Surface low over central Indiana will continue to weaken and lift to the northeast. However will stay in busy northwest flow aloft with more shortwaves sliding south into region. Cu has begun to lift a bit and scatter out more so cigs for the most part are VFR for rest of forecast period. Could see some isolated showers develop this afternoon, but coverage is minimal so did not add mention to taf at this time. Otherwise, north winds to back to the northwest to west and become light by 02z Tuesday. Then winds to pick back up a bit by 15z Tuesday from the west. Byrd && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 68 88 70 80 / 20 30 60 60 Quincy 66 84 66 79 / 30 30 40 50 Columbia 66 88 68 80 / 20 20 60 60 Jefferson City 66 88 69 80 / 20 20 60 60 Salem 66 84 67 79 / 20 40 40 60 Farmington 65 87 68 80 / 10 20 50 70 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 29, 4:16 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CDT MON JUN 29 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 416 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR EARLY THIS EVENING OVER EASTERN MISSOURI AND SOUTHWEST ILLINOIS, AND A FEW OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS FORECAST ALONG THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM 25...GRAFTON AND CHESTER OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS ON TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THUNDERSTORM CHANCES WILL BE INCREASING DRAMATICALLY ON TUESDAY NIGHT, WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED IN THE WEDNESDAY AND WEDNESDAY NIGHT TIME FRAME. THE THUNDERSTORMS DURING THIS TIME WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WINDS, AS WELL AS HEAVY RAIN. THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS ON THURSDAY...FRIDAY...AND INTO THE FOURTH OF JULY WEEKEND. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS FORECAST ALONG THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM 25...GRAFTON AND CHESTER OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TRUETT
In the hours before
Special weather statement, Jun 29, 4:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT MON JUN 29 2015 ILZ097-MOZ036-292230- PIKE MO-PIKE IL- 445 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 530 PM CDT... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BARRY...OR 12 MILES NORTH OF LOUISIANA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOUISIANA... ATLAS... PIKE... PLEASANT HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Jun 29, 4:54 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 454 PM CDT MON JUN 29 2015 ILZ095>097-292245- ADAMS IL-BROWN IL-PIKE IL- 454 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHEASTERN ADAMS AND NORTHERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 545 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BEVERLY...OR 21 MILES EAST OF QUINCY...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCKHORN... BEVERLY... GRIGGSVILLE... THIS STORM WILL AFFECT SILOAM SPRINGS STATE PARK. THIS STORM WILL IMPACT... INTERSTATE 72 FROM EXIT 31 TO EXIT 35. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:06 PM CDT | Flash Flood Warning | LSX | Pike | 5 hr |
| Jun 28, 7:28 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 47 min |
| Jun 28, 8:26 PM CDT | Tornado Warning | LSX | Madison | 10 min |
| Jun 28, 8:48 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 42 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 44 min |
| Jun 28, 8:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 45 min |
| Jun 28, 8:02 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 28 min |
| Jun 28, 8:26 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 37 min |
| Jun 28, 9:17 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jun 28, 9:50 PM CDT | Flash Flood Warning | LSX | Saint Louis | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.